Beware of visual side effects of ED drugs

0

Recent data from the Cleveland Clinic revealed that men and women who take Viagra are more than 40% less likely to develop Alzheimer’s disease. (Women use it for pulmonary arterial hypertension.)

This may lead to more people asking their doctor for a prescription for erectile dysfunction (ED) medication – and it makes it more important than ever to be aware of potential side effects.

Recent research on erectile dysfunction drugs called phosphodiesterase type 5 (PDE5I) inhibitors – including sildenafil (Viagra), tadalafil, vardenafil and avanafil – has found that they are associated with a risk increased severe retinal detachment, retinal vascular occlusion and ischemic optic neuropathy.

The researchers looked at data from more than 210,000 men, with an average age of 65, who had received at least one prescription for PDE5I every three months in the past year. Their study, which appeared in JAMA Ophthalmology, found that the risk of one or more of these vision-damaging conditions was up to 185% higher in men taking ED medications than in those not taking them. .

And guys taking these drugs who had high blood pressure, diabetes, coronary heart disease, or sleep apnea had an even greater risk.

Since erectile dysfunction can be linked to atherosclerosis and heart disease, a smart way to improve the condition is to prevent or reverse elevated LDL cholesterol, obesity, and high blood pressure.

How can you do this? Move it, lose it and follow a plant-based diet.

And if you’re on erectile dysfunction medication, watch for eye problems such as multiple floaters, flashes of light in one or both eyes, blurred vision or loss of vision, and pain in your temples or when shooting. chewing. Report symptoms to your doctor immediately.

Share.

Comments are closed.